CSN Login
Members Online: 5

You are here

Chemo related fatigue

easteger
Posts: 1
Joined: Nov 2007

I was diagnosed with Squamous Cell Carcinoma 2.5 years ago. Since then, I have had 7 surgeries, 8 chemo cycles, 35 radiation treatments, and 3 recurrences all in my throat and neck areas. It's been tough. My last chemo was 2 months ago. My last surgery was 1 month ago. I will begin chemo again the Monday after Thanksgiving. I am building myself up by working out for 1 hour and 15 minutes daily. However, I seem to be susceptible to fatigue shortly after the beginning of a chemo cycle. I know this through past experience. Do you have suggestions on fighting fatigue?

MLC53's picture
MLC53
Posts: 109
Joined: Sep 2007

Sounds like you've been through a lot! I can only imagine that it would be normal for you to be fatigued having gone through all that you have. I don't have any suggestions but I believe that you are a fighter, especially since you have the discipline to work out for over an hour every day! All I can say is keep up the fight and keep on keepin' on! I admire your mental strength and determination. God bless and good luck.

TereB
Posts: 288
Joined: May 2003

I'm sorry you've been through so much in such a short period of time. You are a true survivor!! Usually, for me, the fatigue comes 2-3 weeks after treatment has started but everybody is diferent.

The only thing I know for fatigue is rest. Perhaps is your brain telling you to rest to help your body heal. I used to be tired all the time even when I was not in treatment. I was seeing a therapist at the time, she found I had other signs of depression even though I didn't think I was depressed. I started taking Prozac and it helped me a lot. The fatigue disappeared and I had not not just energy but also the desire to do things.

There are different causes for fatigue, especially when you are in treatment; evereybody's body reacts differently. Check with your doctor and see if he can give you more information.

All the best!!

Subscribe to Comments for "Chemo related fatigue"